NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 2:10 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 2:10 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
310 PM EDT Wed Jun 18 2025
.SYNOPSIS...
Showers and thunderstorms are expected today and tonight, with some
precipitation continuing into Thursday. Drier weather is then
expected on Friday and into the weekend, with heat and humidity
increasing by Sunday and into next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Main forecast update following the 1630Z Severe Weather Outlook
update from the Storm Prediction Center. Minor edits will be made as
necessary this afternoon as thunderstorms continue to develop.
Overview:
Throughout the early afternoon, rapid thunderstorm development is
ongoing and is expected to continue across southern Illinois into
western Indiana. These thunderstorms will race eastward toward the
local area, with severe weather arriving during the early evening
(~6pm) to portions of eastern Indiana, western Ohio, and the greater
Tri-State area. Before then, scattered showers and thunderstorms
will be possible across the area as warm and moist air moves
northward ahead of the low pressure, however, it is not anticipated
that this activity will diminish this evening's severe weather
chances as they are currently advertised.
Details for severe threat: Latest SPC outlook (1630Z) expanded the
ENH Risk eastward to now include central Ohio, portions of southern
Ohio, and more of northern Kentucky. The SLGT Risk also expanded
eastward to include the entire area. Despite this change, the overall
expectations remain the same with regards to timing and primary
threats. The primary severe threat remains damaging winds, with some
potential for wind gusts up to 70 mph, especially across portions of
eastern Indiana and western Ohio where 0-3km shear vectors are a bit
stronger. However, isolated gusts to 70 mph are possible to south of
this area where bowing structures are better aligned with the low-
level shear.
Tornadoes remain possible with the evening severe weather threat,
but will likely constrained to favorable segments of the thunderstorm
lines. Again, the location where this is favored is across eastern
Indiana and western Ohio, where the shear is expected to be stronger
and better aligned with the thunderstorm line. The farther south
along the line, the better chance for thunderstorms to be more
southwest to northeast orientated, lowering the chance for favorable
reflectivity structures within the bowing segments.
Any large hail threat would be limited to the tallest thunderstorms,
which again would be focused across eastern Indiana and western Ohio
with the earlier arrival.
As the thunderstorm line moves east, damaging winds may become the
primary threat as the thunderstorms race ahead of the better shear,
with outflow dominated segments become more likely late into the
evening hours.
Timing: The severe thunderstorm line is expected to arrive to
western portions of the area (eastern/southeast Indiana & western
Ohio) between 4-6pm, racing eastward throughout the evening, and
exiting to the east before midnight.
Through the overnight: As the main thunderstorm line moves out of
the area, ending the severe threat, additional showers and
thunderstorms will linger through the overnight as the primary front
remains off to the west behind the severe weather. Severe weather is
not expected with any of the overnight activity, with the overall
intensity likely lackluster due to the lack of available energy.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Despite the expected severe weather Wednesday evening, the low
pressure and surface cold front remain north and west of the local
area Thursday morning. Southwesterly flow still supplies dewpoints in
the mid to upper 60s with temperatures attempting to warm into the
mid to upper 70s during the mid-morning hours. As a result, showers
and thunderstorms are forecast to develop throughout the morning
hours and into the early afternoon as the cold front begins to
progress through the area.
Temperatures throughout the day may initially warm up before the
cold front begins to move through, with northern locations seeing
temperatures drop into the early afternoon before warming a few
degrees into the early evening. Across the south, temperatures will
warm up during the morning before dropping during the late afternoon.
All in all, temperatures are likely near or evening below normal
tomorrow depending on the location.
The trough moves through during the evening hours, supplying drier
conditions into Friday morning. Temperatures from the upper 50s to
mid 60s are forecast to kick off the last day of the work week.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Very stable signal continues in guidance suite concerning developing
upper level ridge. This will expand northeast through the weekend,
reaching peak intensity early next week over the upper Ohio Valley as
a 2 to 2.5 sigma anomaly. It will be hot and humid with highs in the
lower to mid 90s from Sunday into Tuesday with dew points generally
in the lower 70s, although some mid 70s are not out of the question.
There is a high probability (60 to 80 percent) of heat indices
reaching the advisory criteria of 100 and probabilities of reaching
the 105 warning threshold have been trending higher (30 to 50
percent).
By Wednesday, the ridge will start to weaken although only slightly.
So, temperatures will be not quite as hot but still likely in the
lower 90s. Also by then, there will be the potential for some diurnal
convection.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
While an isolated shower or thunderstorm can't be ruled out through
the afternoon, the primary weather impact is still expected this
evening, with a line of thunderstorms, some severe, moving across
area TAF sites. The TEMPO group in each TAF remains unchanged from
the previous forecasts, with expected arrival times still within the
same windows. These storms may be strong to severe, so strong winds
will be possible along with IFR conditions. Outside of storms,
southwesterly winds will gust to around 20kts, and these winds may
continue into the overnight hours. While some showers and
thunderstorms will be possible after the main line this evening,
confidence is low because it will be dependent on any remaining
available energy following the main show this evening.
Heading into early Thursday morning, a period of LLWS is expected at
each TAF site. Then, MVFR to possibly IFR ceilings are expected to
develop.
After 12Z Thursday, a cold front will move through the area between
16-20Z, providing additional chances for showers and a wind shift
from southwest to northwest during the afternoon. Winds may briefly
gust between 20-25 knots throughout the cold front passage.
Thunderstorm chances are low, so PROB30s were not added for this
issuance.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hatzos
NEAR TERM...Campbell/McGinnis
SHORT TERM...McGinnis
LONG TERM...
AVIATION...McGinnis
Hazardous weather outlook, Jun 18, 2:31 AM EST, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
331 AM EDT Wed Jun 18 2025
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>055-060>064-070>072-077>080-190745-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware-
Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-Pickaway-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-
331 AM EDT Wed Jun 18 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, south central
Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms are expected this evening. Some of these storms may be
severe. Damaging winds are the primary threat. Some storms could also
produce large hail, with a lower chance of a tornado. The most likely
timing for severe weather is from 6PM to 11PM.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Heat indices in the 90s to near 100 degrees are expected on Sunday,
Monday, and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
KYZ100-OHZ056-065-073-074-081-082-088-190745-
Lewis-Licking-Fairfield-Ross-Hocking-Adams-Pike-Scioto-
331 AM EDT Wed Jun 18 2025
This Hazardous Weather Outlook is for northeast Kentucky, central
Ohio and south central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms are expected this evening. Some of these storms may be
severe. Damaging winds are the primary threat. The most likely
timing for severe weather is from 8PM to 11PM.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Heat indices in the 90s to near 100 degrees are expected on Sunday,
Monday, and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
HATZOS